Alert archive / Illinois / River Flood Warnings in 2011
River Flood Warning 223, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Dec 3, 2011, 11:40 AM EST for Knox County, Indiana; Lawrence County, Wabash County, Illinois. It took effect at Dec 5, 2011, 11:00 AM EST. It was in force for 26 days.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2011, 11:40 AM EST (16:40 UTC)
- In effect from
- Dec 5, 2011, 11:00 AM EST
- Expired
- Dec 31, 2011, 1:00 AM EST
- In force
- 26 days
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Lawrence County, IL, Wabash County, IL, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 40 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Vincennes (VCNI3).
- Action stage
- 10 ft
- Minor stage
- 16 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03343010, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 3, 9:40 AM EST, 2 hours earlier.
Area forecast discussion, Dec 3, 9:40 AM EST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 940 AM EST SAT DEC 3 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... HIGH PRESSURE ALONG THE EAST COAST WILL PRODUCE A MILD SOUTHERLY FLOW ACROSS OUR REGION TODAY. A COLD FRONT OVER THE UPPER MIDWEST AND GREAT PLAINS WILL MOVE ACROSS INDIANA SUNDAY AND STALL ACROSS OHIO AND THE OHIO VALLEY SUNDAY NIGHT TO TUESDAY. AN AREA OF LOW PRESSURE WILL TRACK NORTHEAST ALONG THIS FRONT AND PRODUCE SIGNIFICANT PRECIPITATION AMOUNTS AROUND MONDAY. THIS WILL BE PRIMARILY RAIN...BUT MAY MIX WITH OR CHANGE TO SNOW OVER NORTHWEST SECTIONS BY LATE MONDAY OR MONDAY NIGHT AS COLDER AIR MOVES IN. IN THE EXTENDED AN UPPER TROUGH WILL MOVE ACROSS OUR REGION TUESDAY NIGHT AND WEDNESDAY. THEN QUIETER WEATHER WILL BE THE RULE WEDNESDAY NIGHT THROUGH FRIDAY AS HIGH PRESSURE MOVES ACROSS OUR REGION. && .NEAR TERM /REST OF TODAY/... CLOUDINESS HAS BECOME MORE WIDESPREAD THAN ANTICIPATED SO BEEFED UP SKY GRIDS TO GO MOSTLY CLOUDY...AT LEAST FOR THE FIRST HALF OF THE DAY. WE MAY STILL SEE A FEW PEEKS OF THE SUN BY THIS AFTERNOON. MOST OF THE SHORT TERM GUIDANCE KEEPS CENTRAL INDIANA DRY EXCEPT FOR THE RAPID REFRESH WHICH SHOWS A FEW AREAS OF SHOWERS IMPACTING MAINLY NORTHERN SECTIONS. RIGHT NOW ON THE RADAR MOSAIC WE CAN SEE A FEW RETURNS OVER THE NORTHERN COUNTIES BUT THIS APPEARS TO BE NOTHING MORE THAN MID LEVEL CLOUDS. SO WILL STICK WITH CLOUDY...BUT DRY FORECAST FOR TODAY. TEMPS WILL BE QUITE A BIT MILDER TODAY AS A MODERATE SOUTHERLY FLOW DEVELOPS ACROSS OUR REGION. WENT CLOSE TO A MAV/MET BLEND ON TEMPERATURES MOST AREAS...BUT LEANED SLIGHTLY CLOSER TO THE MET BASED ON WARMER TRENDS. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... MODELS ARE IN PRETTY GOOD AGREEMENT ESPECIALLY WITH RESPECT TO FRONTAL TIMING AND MOISTURE AND PRECIP AMOUNTS. BUT THERE ARE SOME DISCREPANCY WITH TEMPERATURES AND PRECIP TYPE LATE SUNDAY NIGHT AND MONDAY. IN MOST CASES WILL USE A BLEND. ALL MODELS SPREAD PRECIP INTO OUR REGION LATE TONIGHT WITH ONLY THE EUROPEAN SHOWING ANYTHING SIGNIFICANT BEFORE 06Z SUNDAY. WILL MAKE SOME MINOR ADJUSTMENTS IN RESPECT TO TIMING...OTHERWISE CURRENT FORECASTS LOOK GOOD. ON SUNDAY PRECIP PERIODS OF RAIN WILL BE THE RULE...ESPECIALLY BEFORE 18Z AND ACROSS OUR SOUTHEAST ALL DAY. SUNDAY NIGHT MAY START OUT DRY ACROSS OUR NORTH PER NAM. OTHERWISE...RAIN WILL SPREAD NORTHWARD LATE SUNDAY NIGHT AND MONDAY AS LOW PRESSURE MOVES INTO LOWER MISSISSIPPI VALLEY AND OVERRUNNING INCREASES ACROSS OUR REGION. IF PRECIP SPREADS ALL THE WAY NORTH...THERE MAY BE SOME ISSUES WITH PRECIP TYPE LATE SUNDAY NIGHT AND MONDAY...BUT ELSEWHERE LOW LEVEL THICKNESS INDICATE ALL LIQUID. MODELS HAVE TRENDED WETTER MONDAY AND MONDAY NIGHT AS LOW PRESSURE MOVES INTO THE OHIO VALLEY. HPC INDICATES SLIGHT RISK OF EXCESSIVE RAIN AMOUNTS POSSIBLE ACROSS SOUTHERN AREAS MONDAY...AND AS LOW PRESSURE PASSES BY MONDAY NIGHT COLDER AIR WILL SPREAD IN ACROSS OUR NORTHWEST. THERE IS A POSSIBILITY OF OF SOME SNOW ACCUMULATIONS ACROSS OUR NORTHWEST AS TEMPERATURES AND LOW LEVEL THICKNESS VALUES DROP. && .LONG TERM /TUESDAY THROUGH SATURDAY/... THE EXTENDED FORECAST STARTS OUT WITH SOME LINGERING SHOWERS ACROSS THE SOUTHERN PORTIONS OF CENTRAL INDIANA DUE TO A STALLED FRONTAL BOUNDARY NEAR THE OHIO RIVER VALLEY. HOWEVER...THIS FRONT WILL FINALLY MOVE OUT BY TUE 18Z. FOCUS THEN TURNS TO THE NEXT UPPER LEVEL LOW...A POSITIVELY TILTED TROUGH EXTENDING FROM THE UPPER MIDWEST TO THE CENTRAL PLAINS. MODELS STILL REFUSE TO COME INTO ANY TYPE OF AGREEMENT IN REGARD TO TIMING OR TRACK OF THIS DISTURBANCE. THE GFS CONTINUES TO BE MUCH FASTER THAN THE EURO AND SHOWS IT FORMING INTO A CUT-OFF LOW AS IT DRIFTS SOUTHEAST ACROSS INDIANA AND THE OHIO VALLEY ON WEDNESDAY MORNING. ON THE OTHER HAND...THE EURO SHOWS A VERY ELONGATED TROUGH EXTENDING INTO THE DEEP SOUTH ON WEDNESDAY NIGHT/THURSDAY. THE ONE THING THAT BOTH MODELS DO AGREE ON THOUGH IS THAT THIS IS A VERY MOISTURE DEPRIVED SYSTEM...AND THE INITIALIZATION HAS PICKED UP ON THIS AS WELL. SO...WILL NOT STRAY FROM THE INITIALIZATION NUMBERS WHICH SHOW CHANCE POPS ACROSS THE SOUTHEAST QUADRANT OF CENTRAL INDIANA AND SLIGHT CHANCE ACROSS THE REMAINDER OF THE FORECAST AREA ON TUESDAY AND WEDNESDAY MORNING. THE INITIALIZATION STILL CONTINUES TO FAVOR THE GFS WITH THE PRECIP EXITING CENTRAL INDIANA BY WEDNESDAY EVENING. PRECIP WILL GENERALLY BE IN THE FORM OF A RAIN AND RAIN/SNOW MIX AHEAD OF THE SYSTEM...AND MAINLY SNOW AND RAIN/SNOW MIX ON THE BACK SIDE. MUCH COLDER CANADIAN AIR WILL BE USHERED IN BEHIND THIS SYSTEM WITH LOWS FALLING INTO THE TWENTIES BY WEDNESDAY NIGHT...AND TEENS BY FRIDAY NIGHT. INITIALIZATION NUMBERS ARE SHOWING A VERY COLD TREND THROUGH THE END OF THE PERIOD WITH HIGHS ONLY IN THE 20S ON SATURDAY. CONFIDENCE IS TOO LOW AT THIS TIME THOUGH TO DEVIATE FROM INITIALIZATION NUMBERS. && .AVIATION /DISCUSSION FOR THE 03/15Z IND TAF UPDATE/... NO SUBSTANTIVE CHANGES NECESSARY. PREVIOUS DISCUSSION FOLLOWS. PESKY LOW LEVEL CLOUDS WILL LINGER THROUGH THIS MORNING AT TAF SITES...BUT DRIER AIR WILL FILTER INTO THE AREA BY THIS AFTERNOON. AS A RESULT...WILL GO WITH SCT/BKN CLOUD DECKS IN THE MID AND UPPER LEVELS FOR MOST OF THE TAF PERIOD. HOWEVER...LOW CLOUDS WILL INCREASE TONIGHT AS A COLD FRONT APPROACHES CENTRAL INDIANA. CONDITIONS WILL STILL REMAIN AT VFR CATEGORY THOUGH THROUGH THE ONSET OF PRECIPITATION WHICH SHOULD START MOVING INTO KLAF SOMETIME AFTER SUN 06Z. ELSEWHERE...WILL GO WITH VCSH OVER REMAINING TAF SITES...MAINLY AFTER SUN 09Z AT KIND AND KBMG. SOUTHEAST WINDS WILL INCREASE THIS EVENING AS PRESSURE GRADIENT INCREASES. SUSTAINED SPEEDS WILL RANGE FROM 10 TO 12 KTS...AND WILL ONLY INCREASE THROUGH TOMORROW MORNING AND AFTERNOON WHILE BECOMING MORE SOUTHERLY...EVENTUALLY REACHING SUSTAINED SPEEDS OF 12 TO 15 KTS WITH GUSTS TO 22 KTS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JH NEAR TERM...SMF SHORT TERM...JH LONG TERM....TDUD AVIATION...TDUD/NIELD
Hazardous weather outlook, Dec 3, 5:23 AM EST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 523 AM EST SAT DEC 3 2011 INZ021-028>031-035>049-051>057-060>065-067>072-041100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 523 AM EST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: FLOOD WARNINGS ARE IN EFFECT FOR SOME RIVERS IN WEST CENTRAL AND SOUTHERN INDIANA. HAZARDS: LOW LAND FLOODING WILL OCCUR ALONG PORTIONS OF THE WABASH RIVER IN WESTERN INDIANA...AND PORTIONS OF THE WHITE...EAST FORK OF THE WHITE AND MUSCATATUCK RIVER IN SOUTHERN INDIANA. TIMING: SEE LATEST FLOOD STATEMENTS FOR MORE DETAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: ANOTHER ROUND OF HEAVY RAINFALL IS POSSIBLE AROUND MONDAY. IN ADDITION LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE ALONG AND NORTH OF A TERRE HAUTE TO NOBLESVILLE TO MUNCIE LINE MONDAY NIGHT. A FEW LIGHT SNOW SHOWERS MAY LINGER TUESDAY AND WEDNESDAY IN SOME AREAS. DISCUSSION: A COLD FRONT WILL MOVE ACROSS OUR REGION SUNDAY AND STALL ACROSS THE OHIO VALLEY SUNDAY NIGHT AND MONDAY. LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY MONDAY BRINGING SIGNIFICANT AMOUNTS OF RAIN TO SOUTHERN INDIANA. MONDAY NIGHT COLDER AIR WILL SPREAD INTO PARTS OF OUR REGION CAUSING A CHANGE OVER TO SNOW ACROSS WEST CENTRAL AND NORTH CENTRAL SECTIONS. A FEW LIGHT SNOW SHOWERS ARE POSSIBLE TUESDAY AND WEDNESDAY AS AN UPPER TROUGH MOVES ACROSS OUR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 9:44 AM EST | River Flood Warning | IND | Lawrence, Martin | 10 days |
Nearby
River Flood Warnings in Illinois, 2011River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.